Hail, Perry
- When
- April 18, 11:53 PM CST
- Where
- Perry County, 2 mi S of Perryville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.683, -89.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 18, 12:13 PM CST, 11 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 113 PM CDT TUE APR 18 2006 .DISCUSSION... EARLY THIS AFTERNOON...SURFACE WARM FRONT WAS JUST SOUTH OF THE FA. LAPS PLANVIEW CINH AND SKEW-T/S SHOWS PRESENCE OF A CAP ACROSS THE FA JUST NORTH OF THE FRONT. MID LEVEL RIDGE EXTENDED FROM ECNTRL IL INTO THE LOWER MISSISSIPPI VALLEY REGION. JUST WEST OF THE RIDGE...THE RUC SHOWED A WEAK WAVE OVER WRN MISSOURI. CAP MAY BE HARD TO BREAK INITIALLY...AND WOULD BE DONE SO PRIMARILY BY SURFACE HEATING AND THE SLOWLY NORTHWARD MOVG WARM FRONT. AS TIME GOES ON...STRONGER MID AND UPPER LEVEL WINDS WILL MOVE EAST INTO THE PLAINS...AND RESULT IN A HIGHER CHANCE OF CONVECTION AS MID TROP FORCING COMES INTO PLAY. THIS COMES PRIMARILY OVERNIGHT. SPC DAY 1 HAS SE MISSOURI OUTLOOKED IN A MODERATE RISK...WHERE CONVECTION MAY BE SURFACE BASED IN NATURE. ACTIVITY SHOULD BECOME MORE ELEVATED IN TIME...AS SFC TRIPLE POINT MOVES INTO WRN KY BY 12Z WED...WITH BETTER SFC BASED INSTABILITY TO ITS SOUTH. WILL GO WITH HIGH END CHANCE OR LIKELY POPS FOR TONIGHT MOST AREAS. WILL TAPER OFF POPS FOR CONVECTION FROM WEST TO EAST ON WEDNESDAY AS SFC OCCLUSION MOVES EAST OF THE FA. THERE MAY BE A CONTINUED SMALL CHANCE OF CONVECTION WEDNESDAY NIGHT FAR EAST...AND ACROSS FAR SOUTHERN SECTIONS ON THURSDAY. THAT ALL DEPENDS ON WHERE THE SURFACE BOUNDARY FINALLY RESTS...BEFORE RETREATING BACK NORTH TOWARD THE FA. AS FAR AS TEMPS...GENERALLY USED A BLEND OF MAV AND MET NUMBERS. ON FRIDAY...OCCLUDED SYSTEM OVER THE UPPER MISSISSIPPI VALLEY WILL SLOWLY WEAKEN AND DRIFT EAST. DEEP WESTERLY FLOW OVER THE MID MISSISSIPPI VALLEY WILL CONTAIN ONE OR MORE EMBEDDED SHORTWAVE TROUGHS. MODELS DIFFER REGARDING THE STRENGTH AND TIMING OF THIS SHORTWAVE ENERGY. 00Z ECMWF IS THE STRONGEST...WHILE GFS AND GFS ENSEMBLES INDICATE ONLY BROAD...WEAK TROUGHING. EITHER WAY...WITH SOME SHORTWAVE SUPPORT AND LINGERING MOISTURE AND INSTABILITY NEAR THE DEPARTING SURFACE FRONT...SOME SHOWERS AND STORMS COULD LINGER INTO FRIDAY EVENING. ON SATURDAY AND SUNDAY...WEAK 500 MB RIDGING WILL MOVE EAST FROM THE PLAINS ACROSS THE MISSISSIPPI VALLEY AS AN EAST COAST TROUGH DEEPENS. THE RESULT WILL BE MAINLY DRY CONDITIONS OVER THE WEEKEND. SUBTLE LOW LEVEL FEATURES...MORE TYPICAL OF A SUMMERTIME PATTERN...MAY STILL TRIGGER AN ISOLATED SHOWER OR STORM IN THE WEAKLY UNSTABLE AIR MASS. EARLY NEXT WEEK...MODELS INDICATE A WEAK SURFACE BOUNDARY WILL EXIST SOMEWHERE IN THE MID MISSISSIPPI VALLEY. THERE ARE LARGE MODEL DIFFERENCES REGARDING THE LOCATION OF THIS WEAK BOUNDARY. WILL LEAVE FORECAST DRY UNTIL THERE IS A BETTER MODEL CONSENSUS. MODELS AGREE THAT A FAIRLY STRONG 500 MB SHORTWAVE TROUGH WILL HOLD BACK MAINLY ACROSS ROCKIES/HIGH PLAINS THROUGH THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CN/MY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 822 PM CDT TUE APR 18 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 822 PM CDT TUE APR 18 2006 HIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A MODERATE RISK AREA OF SEVERE WEATHER FOR ALL OF SOUTHEAST MISSOURI AND SMALL PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. A SLIGHT RISK CONTINUES TO COVER THE REMAINDER OF THE AREA. EARLY THIS EVENING...SEVERE THUNDERSTORMS WERE OVER NORTH AND CENTRAL MISSOURI. THESE STORMS ARE EXPECTED TO INCREASE IN NUMBER AND SPREAD SOUTHEAST INTO SOUTHEAST MISSOURI AROUND MIDNIGHT. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN ILLINOIS..SOUTHWEST INDIANA AND EVENTUALLY INTO WESTERN KENTUCKY DURING THE OVERNIGHT HOURS. THE INGREDIENTS WILL BE IN PLACE FOR STRONG TO SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND STRONG WIND. A TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA...JUST AHEAD OF SURFACE LOW PRESSURE. THE SURFACE LOW SHOULD REACH WEST KENTUCKY BY DAYBREAK WEDNESDAY. SO LATE IN THE NIGHT...THE CHANCE OF THUNDERSTORMS WILL GRADUALLY LOWER FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT GOOD CHANCE OF THUNDERSTORMS IS FRIDAY INTO EARLY FRIDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME FRAME AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. ACTIVATION COULD BE REQUESTED AGAIN ON FRIDAY. PS
The Paducah radar (KPAH), 118 km away, was scanning. The volume nearest the first event began at 05:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501216.